Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Using off brand of monistat for suspected yeast infection. Clitoris swollen, hurts on touching. Cause?

I have been using an off brand of monistat (equate brand) for four days for a suspected yeast infection . I have never had one before but I was very itchy and had a slight discharge . My clitoris now very swollen and hurts to the touch. What could be causing this? I also have a paper cut like cut on the outside if my vagina , it burns a lot and I m unsure of what to do.
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2014
It seems that you are having yeast infection and it has not responded to treatment. However since you have used it for four days I presume you are using equate 7.
Usually the total duration of therapy is 7 days before it can be decided if it is responding or not. However if your symptoms are increasing I suggest you can switch to another antifungal agent like clotrimazole or ask your gynec for adding oral antiyeast drugs like fluconazole. Drugs like cetrizine can be used to contorl the itching and antiinflammatory drugs like iburofen help to control the swelling.
Keep the local area clean and dry and wash your undergarments with hot eater preferably. The cut will heal if kept clean and dry and application of clotrimazole ointment. Also avoid sex or use condoms if possible.

Meanwhile I recommend you check your blood sugar levels as well as HIV status if the infections are recurrent and not responding to treatment.

Hope it was helpful. Don't worry as it will go away.
Answered: Thu, 17 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor